|First hurdle with Complera
Oct 31, 2013
Hi Dr. Young, A few days ago I saw my surgeon about not to distant Spinal Fusion. I asked him about if I would be able to comply with my nutrition intake while taking my tablet in the following days after the operation..His answer was " i don't know anything about HIV and you might not be able to take solid food for a few days after"..then went on to say..."you are a high risk to us ( i am UD ) and we don't want to get HIV".. In this day and age I can't believe the lack of knowledge and panic in the medical field when you mention HIV+! Anyway I have come to expect it now after numerous incidents including dentists and massage therapists, but it does frustrate me and I feel hurt.. I can totally understand their concern and would never want them to contract HIV, but just a little basic knowledge would alleviate their panic and unknowingly causing patient distress...I do have a question if you could please answer it: Would stopping Complera for about a week, if that was to arise after surgery, be a concern? I have been on it for 12 mths and became UD at 6 weeks (starting with a VL of 25 000 and Cd4 of 600) now UD and 800+ cd4. Sorry about the rant and thank you!
| Response from Dr. Young
Hello and thanks for posting.
Your surgeon angers me- he's out of date and his judgmental language is out of step with modern medicine. Once you're done with your surgery, consider sharing your experiences with the local board of medical examiners or regulatory agency. At the least, post (anonymously) using online reviews.
As for your HIV medication, there should be no reason why you should have to stop medications for more than 24-48 hours- this would have no measurable impact on your treatment. Longer than this would indicate that there's been a detour from the usual post-operative course-- but even in this event, since you'd be stopping all of your medications at the same time, there's little risk of drug resistance, only the possibility that your virus might (temporarily) become detectable.
I hope that helps, and good luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.